Free Surface Flow in Porous Media

by John C. Bruch,
Robert L. Street,

Serial Information: Journal of the Irrigation and Drainage Division, 1967, Vol. 93, Issue 3, Pg. 125-152

Document Type: Journal Paper

Discussion: DataNotAvailable (See full record)
Closure: (See full record)


A nonlinear theory is given for steady, two-dimensional seepage from a series of triangular channels and from a single triangular channel into permeable soil underlain at a finite depth by a drain. The theory, based on conformal mapping techniques, predicts the discharge per channel, the free surface shape, and the drain pressure as functions of the physical dimensions of the channel-drain system and the maximum depth to the free surface between channels. Two series of experiments were run to confirm the theory. They indicated: (1) That the theory gives an accurate description of the free surface shape, (2) that the measured drain pressures were in close agreement with the theoretical predictions, and (3) that the permeability of the porous medium was sensitive to the degree of saturation of the flow.

Subject Headings: Porous media flow | Free surfaces | Free flow | Overland flow | Surface drainage | Flow measurement | Permeability (soil) | Nonlinear analysis | Seepage

Services: Buy this book/Buy this article


Return to search